I had some concerns about getting off Zoloft. At my most dependant I was on 250 mg and over the past 2 years I have weened myself down to 25 mg. I am taking it crazy slow because about a year ago I tried to come down and got so anxious and depressed that I went back up to 50 mg which I am aware is an incredibly low dose. I see a psychotherapist once a week and we talk about my concerns and anxiety/depression. I notice that at this 25mg dose I get these crazy low moments where I feel like the world is just turning in on me. The symptoms are quick and fast sometimes lasting a couple of minutes. I have been learning to meditate to help with the anxiety and I do practice yoga 3-4x a week. I have a healthy diet and do not drink too much caffeine because that does add to my anxiety.
Anyway, I'm wondering if these anxious/sad feelings are because I have been on Zoloft for +17 years (put on when I was 13-15 yrs old) and my body is just not accustomed to the low dose? Are these just side effects? How long will this last and will it go away?
I hate talking to the psychiatrist because her great plan is "to stay on for life bla bla bla" and all doctors I see are always pushing the same but I would love to try and power through this if I know there's hope that all this WILL GET BETTER and I just need to keep on.
One more mention I have/do take some natural mood elevators like omega 3s, krill oil, HTTP 5, cromium...all the good stuff.
You can have rebound anxiety and depression when weaning or completely getting off of these meds. You're doing great though! Good for you for weaning so slowly. Many of us try to wean very fast and have terrible withdrawal symptoms.
I would recommed listening yourself and what you need. You do know yourself better than anyone else. My daughter was on meds for her depression and anxiety and she decided to quit everything on her own. She also does yoga several times a week which really helps her anxiety and depression. She got away from drinking so much caffiene too. It is not good for us that have anxiety. Have you tried meditation yet?
Hang in there, okay. W're here to listen and help anyway we can.
Thanks for your comment. Has your daughter successfully stopped taking the medication?
I'm just wondering if the anxiety/depression I'm currently experiencing is because of the really dose or is it me falling back into what got me on the medication in the first place.
You're very welcome. Yes. My daughter has quit antidepressant meds. She does have a script for an anti anxiety med, just in case, but she rarely ever has to use it. Doing yoga, meditation and being in therapy have helped her so much.
I do think your depression and anxiety could be from stopping the meds. Like I said, it's not uncommon for this to happen. It does'nt mean things will stay this way. Your body and mind are still adjusting to what's happening with the med decrease.
Are you getting enough B vitamins? I see that you're doing everything right and many things that are so good for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.